Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 160, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 24, 2012, 6:09 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 6:09 AM EDT (10:09 UTC)
- Expired
- Jul 24, 2012, 6:48 AM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:15 AM EDT | TSTM WND DMG | 10 Ne New Castle, IN | TREES AND POWER LINES DOWNED ALONG CR950N NEAR CR575E |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2825 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 29.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS53 KIND 241009
SVRIND
INC035-065-135-241100-
/O.NEW.KIND.SV.W.0160.120724T1009Z-120724T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
609 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHWESTERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 700 AM EDT
* AT 606 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR MUNCIE...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...
SPRINGPORT...
PARKER CITY...
SULPHUR SPRINGS...
PRAIRIE CREEK RESERVOIR...
CADIZ...
MOUNT SUMMIT...
FARMLAND...
SUMMIT LAKE STATE PARK...
BLOUNTSVILLE...
GREENSBORO...
MOORELAND...
SPICELAND...
LOSANTVILLE...
MODOC...
DUNREITH...
LEWISVILLE...
STRAUGHN...
LYNN...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 120 AND 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8490 4000 8519 3988 8520 3987 8521
3979 8521 3979 8547 4015 8557 4032 8529
4016 8496 4001 8483
TIME...MOT...LOC 1010Z 315DEG 36KT 4014 8533
WIND...HAIL 60MPH <.75IN
$$
NIELD3 follow-up statements
736
WWUS53 KIND 241023
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT TUE JUL 24 2012
INC035-241032-
/O.CAN.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
DELAWARE-
623 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELAWARE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4000 8519 3979 8522 3979 8547 4002 8554
4008 8534 4008 8522 4011 8521 4014 8511
4001 8501
TIME...MOT...LOC 1022Z 315DEG 36KT 4004 8524
$$
INC065-135-241100-
/O.CON.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
HENRY-RANDOLPH-
623 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENRY AND
SOUTHWESTERN RANDOLPH COUNTIES UNTIL 700 AM EDT...
AT 620 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED 11 MILES NORTHEAST OF NEW CASTLE...OR 12 MILES
SOUTHEAST OF MUNCIE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...MOORELAND...SPICELAND...LOSANTVILLE...MODOC...
DUNREITH...LEWISVILLE AND STRAUGHN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8519 3979 8522 3979 8547 4002 8554
4008 8534 4008 8522 4011 8521 4014 8511
4001 8501
TIME...MOT...LOC 1022Z 315DEG 36KT 4004 8524
WIND...HAIL 60MPH <.75IN
$$
NIELD453
WWUS53 KIND 241038
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
638 AM EDT TUE JUL 24 2012
INC135-241048-
/O.CAN.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
RANDOLPH-
638 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4000 8535 4001 8525 4000 8519 3979 8522
3979 8539
TIME...MOT...LOC 1038Z 315DEG 36KT 3993 8509
$$
INC065-241100-
/O.CON.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
HENRY-
638 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HENRY
COUNTY UNTIL 700 AM EDT...
AT 634 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR HAGERSTOWN...OR 10 MILES NORTH OF CAMBRIDGE
CITY...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4000 8535 4001 8525 4000 8519 3979 8522
3979 8539
TIME...MOT...LOC 1038Z 315DEG 36KT 3993 8509
WIND...HAIL 60MPH <.75IN
$$
NIELD829
WWUS53 KIND 241048
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
648 AM EDT TUE JUL 24 2012
INC065-241059-
/O.CAN.KIND.SV.W.0160.000000T0000Z-120724T1100Z/
HENRY-
648 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4000 8535 4001 8525 4000 8519 3979 8522
3979 8539
TIME...MOT...LOC 1049Z 315DEG 36KT 3985 8499
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:44 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 24, 4:44 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 444 AM EDT TUE JUL 24 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 245 AM EDT TUE JUL 24 2012 A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL INDIANA TODAY BEFORE RETURNING NORTHEAST AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY. ANOTHER COLD FRONT WILL DROP SOUTHEAST FROM THE UPPER MIDWEST ON FRIDAY AND FRIDAY NIGHT BEFORE LIFTING NORTHEAST AS A WARM FRONT INTO SOUTHWEST INDIANA EARLY NEXT WEEK. THIS WILL RESULT IN THUNDERSTORM CHANCES THROUGH THE REMAINDER OF THE WORK WEEK AND MORE CHANCES LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE LATTER FRONT WILL BRING IN MORE SEASONABLE TEMPERATURES FOR THE WEEKEND BUT NOT BEFORE AFTERNOON TEMPERATURES IN THE 90S OR ABOVE CONTINUE THROUGH LATE THIS WORK WEEK. && .NEAR TERM /TODAY/... ISSUED AT 245 AM EDT TUE JUL 24 2012 MAIN ISSUES OF CONCERN FOR CENTRAL INDIANA TODAY ARE THUNDERSTORM CHANCES...INCLUDING SEVERE POSSIBILITY...AND THE SEEMINGLY NEVER ENDING HEAT ISSUES. MODELS IN PRETTY DECENT AGREEMENT ON DROPPING A COLD FRONT...CURRENTLY ACROSS SOUTHERN LOWER MICHIGAN...ACROSS CENTRAL INDIANA TODAY. THE FRONT IS EXPECTED TO INTERACT WITH AN UNSTABLE ATMOSPHERE AND PRODUCE SCATTERED THUNDERSTORMS THROUGH THE DAY WITH THE BEST CHANCES ACROSS NORTHEAST SECTIONS...WHERE THE MOISTURE WILL BE DEEPER. THIS AREA WILL ALSO BE CLOSER TO THE BETTER UPPER DYNAMICS AS A 90 PLUS JET STREAK AT 250 MILLIBARS WILL BE NORTHWEST AND SOUTHEAST ORIENTED ACROSS THE EASTERN GREAT LAKES. GOOD MID LEVEL FLOW FOR THIS TIME OF YEAR ALONG WITH A 30 PLUS KNOT LOW LEVEL JET WILL BE NEAR OUR NORTHEAST AS WELL. THIS AREA WILL ALSO BE WITHIN A WARM AIR ADVECTION ZONE WHICH SHOULD PROVIDE ADDITIONAL LIFT. MIXED LAYER CAPES FROM THE NAM12 SOUNDINGS EXCEED 2500 J/KG THIS AFTERNOON NEAR THE FRONT. WITH STRONG INSTABILITY AND MORE THAN SUFFICIENT UPPER DYNAMICS...WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS PER THE SPC DAY1 OUTLOOK ALONG AND NORTH OF THE FRONT. UNIDIRECTIONAL NORTHWEST FLOW SUGGESTS WIND DAMAGE AND LARGE HAIL WOULD BE THE MAIN SEVERE THREATS. AFTERNOON HEAT INDICES LOOK LIKE THEY WILL REACH HEAT ADVISORY CRITERIA SOUTHWEST THIS AFTERNOON...WHERE MORE SUNSHINE IS EXPECTED. TEMPERATURES AND HEAT INDICES ACROSS THE NORTHEAST HALF OR SO OF THE FORECAST WILL BE MORE PROBLEMATIC AND DEPEND ON THE THUNDERSTORM COVERAGE ALONG WITH ASSOCIATED CLOUD COVER AND HOW FAR SOUTHWEST THE FRONT MAKES IT. BEST BET IS TOO STICK CLOSER TO...BUT A DEGREE OR TWO WARMER THEN THE WARMER NAM MOS SOUTHWEST AND NEAR THE NAM MOS NORTHEAST. AT ANY RATE...WILL GO WITH A HEAT ADVISORY STARTING AT NOON ACROSS SOME OF OUR SOUTHWEST COUNTIES AND CONTINUE IT THROUGH WEDNESDAY THERE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 245 AM EDT TUE JUL 24 2012 THE FOCUS FOR THE SHORT TERM WILL CONTINUE TO BE ON THUNDERSTORM CHANCES ALONG WITH TEMPERATURES AS THE COLD FRONT TODAY IS EXPECTED TO LIFT BACK NORTH OVERNIGHT TONIGHT AND INTO WEDNESDAY BEFORE ANOTHER APPROACHES DROPS SOUTHEAST TO LAKE MICHIGAN AND NORTHERN ILLINOIS OVERNIGHT THURSDAY NIGHT PER THE MORE CONSISTENT 12Z ECMWF AND THE 00Z GFS AND GEFS. AGAIN...PLENTY OF INSTABILITY THROUGH THE PERIOD...BUT BEST CHANCES APPEAR TO BE THURSDAY AFTERNOON AND NIGHT AS THE LATTER FRONT GETS CLOSER AND IS HELPED ALONG BY FAST ZONAL OR NORTHWEST UPPER FLOW AROUND THE BASE OF AN UPPER LOW THAT IS EXPECTED TO OPEN UP OVER THE NORTHERN WISCONSIN AND LAKE SUPERIOR VICINITY EARLY FRIDAY. WILL STICK WITH GOOD CHANCE POPS FOR THIS TIME PERIOD. LOWEST POPS LOOK TO BE LATE WEDNESDAY AND WEDNESDAY NIGHT AS THE FIRST FRONT LIFTS NORTHEAST OF THE FORECAST AREA AND 700 MILLIBAR TEMPERATURES AROUND 12 DEGREES SUGGEST THE ATMOSPHERE WILL BE CAPPED. AFTER COORDINATION WITH ADJACENT OFFICES...WILL GO DRY FOR THAT TIME PERIOD. WITH THE FORECAST AREA IN THE WARM SECTOR ON WEDNESDAY...SHOULD SEE A GOOD DEAL OF SUNSHINE. ALSO...850 MILLIBAR TEMPERATURES ARE PROGGED TO BE AROUND 26 DEGREES CELSIUS. THIS SHOULD ALLOW TEMPERATURES TO APPROACH TRIPLE DIGITS NORTHEAST AND EASILY EXCEED 100 DEGREES SOUTHWEST PER THE HOTTER 00Z NAM MOS. THE 00Z GFS MOS AGAIN LOOKS LIKE IT IS NOT BE ABLE TO HANDLE DROUGHT RELATED LACK OF VEGETATIVE MOISTURE AVAILABLE. DESPITE CONVECTIVE MIXING OF DRIER AIR TO THE SURFACE...DEW POINTS IN THE WARM SECTOR HAVE STAYED UP TO MID AND UPPER 60S OF LATE. SO...TEMPERATURES 100 DEGREES AND ABOVE ALONG WITH MID AND UPPER 60S DEW POINTS WILL RESULT IN HEAT INDICES NEAR 105 WHICH IS ENOUGH TO GO WITH A HEAT ADVISORY WEDNESDAY FROM NOON TO 8 ACROSS ALL THE COUNTIES THAT ARE NOT IN THE ONE FOR TODAY. WOULDN'T RULE OUT ANOTHER HEAT ADVISORY ON THURSDAY...BUT FOR NOW...WITH COVERAGE OF THUNDERSTORMS AND CLOUD COVER STILL A BIT UP IN THE AIR...WILL WITHHOLD HEADLINES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... ISSUED AT 241 AM EDT TUE JUL 24 2012 GUIDANCE IN DECENT AGREEMENT EARLY IN THE LONG TERM PERIOD WITH A COLD FRONT HAVING EXITED THE AREA...AND A TRAILING UPPER WAVE ON ITS WAY OUT AS WELL. WILL HAVE LOW POPS INITIALLY WITH THIS WAVE...FOLLOWED BY A PERIOD OF DRY WEATHER AS A SURFACE HIGH TRAVERSES THE AREA FRIDAY NIGHT TRHOUGH SUNDAY. INITIALIZATION REINTRODUCES POPS SUNDAY NIGHT THROUGH THE REMAINDER OF THE PERIOD WITH HINTS OF AN UPPER LEVEL WAVE ROUNDING THE RIDGE TO THE WEST. WITH GREATER UNCERTAINTY AND MODEL DISCREPANCY REGARDING THIS PERIOD...HAVE CUT INITIALIZATION POPS TO NO MORE THAN 30 PERCENT. INCREASED MAX TEMPS ACROSS THE BOARD A DEGREE OR SO...AS ALLBLEND HAS ROUTINELY SUFFERED FROM A BIT OF A COOL BIAS LIKELY OWING TO GFS INFLUENCE. && .AVIATION /DISCUSSION FOR THE 24/09Z TAF UPDATE/... ISSUED AT 444 AM EDT TUE JUL 24 2012 TWEAKS REQUIRED TO INITIAL WINDS AT IND...AND ALSO ADDED A GROUP TIMING IN OUTFLOW BOUNDARY TO THE AIRFIELD...AROUND 0915Z. WINDS SHOULD SHIFT TO THE NORTH AT THAT TIME AND REMAIN SO FOR AT LEAST A COUPLE OF HOURS. ALSO REMOVED TEMPO TSRA AT LAF AND REPLACED WITH VCTS. NO TSRA LOOK TO IMPACT THE AIRFIELD DIRECTLY AT THIS TIME...BUT CANNOT RULE OUT A STORM IN THE VICINITY OVER THE NEXT FEW HOURS. ISSUED AT 110 AM EDT TUE JUL 24 2012 THIS EVENING/S UPPER AIR INDICATES AIR MASS STILL QUITE FAVORABLE FOR CONVECTION. MODEST 15-20KT LOW LEVEL JET COMBINED WITH FRONTAL SYSTEM DROPPING DOWN FROM THE NORTH...SHOULD ALLOW FOR SCATTERED CONVECTION TO DEVELOP AFTER ABOUT 250800Z OR SO. KLAF APPEARS TO HAVE THE BEST CHANCES FOR A DIRECT IMPACT FROM CONVECTION...WITH PROGRESSIVELY LESSER CHANCES WITH THE MORE SOUTHERN TAF SITES. DUE TO THE NOCTURNAL NATURE OF THE CONVECTION...CB BASES SHOULD BE RATHER HIGH...AROUND 050. CONVECTIVE THREAT EXPECTED TO DIMINISH BY THE MID MORNING HOURS ON TUESDAY AS LOW LEVEL FLOW WEAKENS. OUTSIDE OF ANY CONVECTION...CEILINGS GENERALLY ABOVE 050...SURFACE WINDS LESS THAN 12 KTS EXPECTED AT THE TAF SITES THROUGH 241800Z. PROBABLY WILL SEE SOME DIURNAL CLOUD DEVELOPMENT BASED 020-030 BY THE MID TO LATE MORNING HOURS TUESDAY. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR INZ021-028>031- 035>049-054>057-063>065-071-072. HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT WEDNESDAY FOR INZ051>053-060>062-067>070. && SYNOPSIS...KOCH NEAR TERM...KOCH SHORT TERM...KOCH LONG TERM....NIELD AVIATION...JAS/NIELD
Hazardous weather outlook, Jul 24, 4:21 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 421 AM EDT TUE JUL 24 2012 INZ021-028>031-035>049-054>057-063>065-071-072-251000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 421 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE. HAZARDS: LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS. TIMING: TODAY AND TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN. A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>062-067>070-251000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 421 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE. MEANWHILE...THE HEAT WILL CONTINUE. HAZARDS: HEAT...LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS. TIMING: TODAY AND TONIGHT DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN. FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. TEMPERATURES COULD REACH 100 DEGREES AND SLIGHTLY HIGHER THIS AFTERNOON...AND HEAT INDICES COULD REACH 105 OR MORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HEAT INDICES FROM AROUND 105 TO NEAR 110 DEGREES AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT THIS AFTERNOON THROUGH 8 PM EDT WEDNESDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:18 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 41 hr |
| Jul 24, 8:46 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe, Tipton | 59 min |
| Jul 24, 9:40 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Howard, Madison, Tipton | 50 min |
| Jul 24, 10:14 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 46 min |
| Jul 24, 7:37 PM EDT | Special Weather Statement | IND | Jackson | 53 min |
| Jul 24, 7:59 PM EDT | Special Weather Statement | IND | Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.